Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 431, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 12:33 PM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 12:33 PM CDT (17:33 UTC)
- Expired
- May 29, 2005, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:45 AM CDT, 48 minutes earlier.
Area forecast discussion, May 29, 11:45 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT SUN MAY 29 2005 .DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A SIGNIFICANT FLASH FLOOD RISK. MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, May 29, 4:42 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT SUN MAY 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300942- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 442 AM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO CANTON TO DE KALB LINE. NORTH OF THAT LINE THERE IS THE THREAT OF STRONG THUNDERSTORMS. THE MAIN THREAT WILL BE IN THE FORM OF STRAIGHT LINE WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE AND DEVELOP OVER MUCH OF THE OUTLOOK AREA TODAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA. AS THESE UPPER LEVEL DISTURBANCES MOVE OVER A WARM MOIST ATMOSPHERE SOUTH OF A STATIONARY BOUNDARY THUNDERSTORMS WILL DEVELOP AND A FEW MAY BECOME SEVERE. THESE STORMS WILL BE POSSIBLE OF DEVELOPING WIND GUSTS IN EXCESS OF 60 MPH WITH SMALL HAIL SMALLER THAN THE SIZE OF A PENNY. NORTH OF THE BOUNDARY THE INSTABILITY WILL BE LESS AND ONLY A FEW STRONG THUNDERSTORMS ARE EXPECTED CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50 MPH. ANY SEVERE WEATHER WILL LIKELY BEGIN TO END AFTER SUNSET BUT NUMEROUS THUNDERSTORMS...SOME STRONG...ARE STILL EXPECTED OVER NORTHERN MISSISSIPPI THROUGH THE NIGHT. ...FLOODING... WITH A STALLED BOUNDARY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING THROUGH...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THIS IS ESPECIALLY SO CLOSE TO THE FRONT MAINLY ALONG THE HIGHWAY 82 CORRIDOR. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY THROUGH MONDAY MORNING IN THAT AREA WITH ISOLATED AMOUNTS POSSIBLY APPROACHING 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... A WET AND STORMY WEATHER PATTERN IS EXPECTED FOR THE MONDAY THROUGH TUESDAY PERIOD. A VERY MOIST AIRMASS AND INCREASING UPPER LEVEL SUPPORT WILL TEAM UP WITH A NEARLY STATIONARY FRONTAL BOUNDARY TO PROVIDE A FAVORABLE ENVIRONMENT FOR HEAVY RAINFALL. TOTAL RAINFALL DURING THIS PERIOD SHOULD RANGE FROM TWO TO FOUR INCHES AREA WIDE...WITH LOCALLY HEAVY RAINFALL UP TO SIX INCHES POSSIBLE. MINOR FLOODING WILL BE POSSIBLE...BUT BECAUSE OF THE DRY WEATHER IN RECENT WEEKS...SIGNIFICANT FLOODING IS NOT EXPECTED. IN ADDITION...ORGANIZED THUNDERSTORM ACTIVITY WILL TEND TO ENHANCE THE RISK FOR A FEW SEVERE WIND GUSTS...ESPECIALLY MEMORIAL DAY WHEN A SIGNIFICANT UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND ON MEMORIAL DAY. PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY JUNE 5TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 29, 8:02 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 802 AM CDT SUN MAY 29 2005 LAZ026-MSZ060>066-072>074-292100- CONCORDIA LA-ADAMS MS-COVINGTON MS-FORREST MS- FRANKLIN MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 1 PARISH IN NORTHEAST LOUISIANA CONCORDIA IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS FRANKLIN THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO... NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...BROOKHAVEN... HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY... WEST FERRIDAY AND COLUMBIA. CAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 55 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 2:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.